Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Hiccups and drowsiness after taking medicine for head injury. What can be the reason? How to stop hiccups?

User rating for this question
Very Good
Answered by

Practicing since : 1991
Answered : 1415 Questions
My father had a surgery to get a clot removed from his brain. This occured because of a fall and injury in his head. after the surgery he was prescribed tab ceftam(500mg) Tab Dilentin(100mg) Tab Pantocid(40mg) Tab methylocobal TAb Piracetam (400 mg) TAb ctd (6.26mg) and Tag Glycinorm (60mg and tab Obimet (500 mg)
After review of his case in a week the docstor suggested only CTD, Glycinorm, Obimet,Dilentin and Folate to be continued.
He started having hiccups after which pantocid was prescribed for once a day before meal. The hiccups continued for 3 days. The medicine was changed which caused severe dowsiness in him and he could not get up even to have his food. The hiccup persisted and he was asked to stop the medicine and take mucaine syrup. the hiccup still continues what can be the reason and what can be done to stop his hiccups
Posted Sun, 16 Sep 2012 in Medicines and Side Effects
Answered by Dr. G.Srinivasan 2 hours later

Thanks for your query to XXXXXXX
Persistent hiccough can be due to kidney problem or altered salt levels in the body.
Both are quite possible in the medical condition as mentioned.
Kindly ensure these two are normal by doing renal function tests (Serum creatinine and Serum sodium) and measuring the urine output.
Kindly keep me posted.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor